Alert archive / Alabama / Special Weather Statements in 2019
Special Weather Statement, NWS Birmingham, AL
NWS Birmingham, AL issued this special weather statement at Aug 4, 2019, 3:02 PM CDT for Hale County, Alabama. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 4, 2019, 3:02 PM CDT (20:02 UTC)
- Expired
- Aug 4, 2019, 3:45 PM CDT
- In force
- 43 min
- Issued by
- NWS Birmingham, AL
County Hale County, AL
The radar
The Birmingham radar (KBMX), 90 km from the middle of the area, began a volume at 20:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 8.0 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 77 J/kg
- Mixed-layer CIN
- -125 J/kg
- Mixed-layer LCL
- 1152 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- -14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
141
WWUS84 KBMX 042002
SPSBMX
Special Weather Statement
National Weather Service Birmingham AL
302 PM CDT Sun Aug 4 2019
ALZ023-032-042045-
Hale AL-Tuscaloosa AL-
302 PM CDT Sun Aug 4 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN TUSCALOOSA AND HALE
COUNTIES UNTIL 345 PM CDT...
At 302 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Tuscaloosa Amphitheater to near Moundville to
near Akron. Movement was southeast at 15 mph.
Pea size hail and wind gusts up to 50 mph will be possible with these
storms.
Locations impacted include...
Tuscaloosa, Northport, Greensboro, Moundville, Coker, Akron,
McFarland Mall, Shelton State Community College, Tuscaloosa
Amphitheater, Bryant Denny Stadium, Wedgeworth, Tuscaloosa Regional
Airport, University Mall, Greensboro Municipal Airport, Sawyerville,
Evansville, Englewood, Little Sandy, Flatwoods and Maxwell.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Birmingham.
&&
LAT...LON 3288 8781 3290 8781 3290 8777 3292 8777
3295 8773 3295 8775 3298 8774 3299 8771
3302 8772 3310 8768 3335 8767 3315 8743
3284 8742 3283 8742 3283 8747 3273 8747
3261 8771 3280 8782 3282 8781 3286 8783
TIME...MOT...LOC 2002Z 328DEG 11KT 3322 8758 3297 8757 3285 8771
$$
40/SizemoreWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this special weather statement went out at Aug 4, 3:00 PM CDT, 2 minutes earlier.
Area forecast discussion, Aug 4, 3:00 PM CDT, 2 minutes before
Area Forecast Discussion National Weather Service Birmingham AL 300 PM CDT Sun Aug 4 2019 .SHORT TERM... /Updated at 0250 PM CDT Sun Aug 04 2019/ First order of business is dealing with the ongoing convection. The bulk of the development this afternoon so far has been around the Black Belt region of the state, although there has been some development and expansion northward over the last couple hours. By 00z, that southern half should be pretty worked over and largely stabilized, so both intensity and coverage of the storms should be on a downward trend. The second concern will be that of fog. Will go ahead in add in some patchy fog areawide again for late tonight, given the fairly widespread rain that fell (or will eventually fall) today. Don't think it will be widespread enough to justify an advisory, but that is something we can further evaluate once the storms diminish later tonight. /61/ .LONG TERM... /Updated at 0345 AM CDT Sun Aug 04 2019/ Monday through Saturday. Only a gradual eastward progression of the mid/upper-level pattern is expected through the period. A Pacific trough will begin to nudge the anticyclone currently centered over the Four Corners eastward to west Texas, with the associated ridge elongating eastward into the Gulf by the end of the week. Troughing will deepen over eastern Canada and the Northeast CONUS, while the weaker trough currently centered over Alabama and the central Gulf will drift eastward to the East Coast. The height gradient associated with the amplifying trough over the northeast CONUS and the eastward progressing ridge will set up enhanced northwest/cyclonic flow aloft over Central Alabama with the potential for waves to move through. The southeastward moving trough will push the axis of enhanced 500mb moisture and PWATS near 2 inches into the southeast counties, with notable drying at 500mb further northwest on Monday. However, moisture will remain enhanced at 700mb as far northwest as the I-59 corridor with PWATS remaining around 1.75 inches, which combined with weak impulses in the northwest flow should result in high-end scattered to likely coverage across much of the area. The drying at 500mb will enhance DCAPE values, which could result in the potential for gusty winds/microbursts with any stronger storms. Potential limiting factors, however, are synoptic subsidence and dry air entrainment. For Tuesday, drier column mean RH values should result in less coverage of showers/storms, though models have trended less aggressive with this drying especially across the northern counties resulting in a bit of an upward trend in PoPs. The next wave in the northwest flow aloft appears to arrive late Tuesday night into Wednesday, on the southern fringes of a strong shortwave moving through the eastern Midwest. Confidence in the convective evolution during this time period is a little bit low, but models generally indicate the potential for remnants of convection developing along a cold front over the Lower Ohio Valley possibly reaching our northwest counties late Tuesday night, with redevelopment possible during the day on Wednesday. Will have to monitor for some stronger storms during this time as 0-6 km bulk shear values creep up to 20-25 kts and mid-level lapse rates creep up above 6 C/km with some dry air aloft. Thursday through Saturday, the forecast area will reside on the southern fringes of enhanced northwest flow aloft ahead of a fairly deep trough for early August over the northeast CONUS/eastern Canada as ridging builds eastward into the Gulf. Meanwhile an axis of 2-2.2 inch PWATs will set up from the Central Plains southeastward to Georgia, south of a slow-moving cold front over the Ohio Valley. This would put Central Alabama near the southern fringes of a potentially favorable track for MCSs, but confidence in any details is low with the better forcing remaining north of the area. Warming mid-levels may also inhibit storm strength. The building ridge over the Gulf will also result in heat indices near advisory criteria across the southern counties Friday/Saturday, but will hold off mentioning in the HWO this far out given low confidence due to potential convection. 32/Davis && .AVIATION... 18Z TAF Discussion. Two main issues to deal with on this set of terminal forecasts for central AL -- thunderstorms in the initial portion of the forecast, and fog/stratus development overnight. Given a higher degree of confidence, and with storms already popping pretty well, I've gone ahead and included some TEMPO TSRA groups in the 18z set of TAFs. I think the general trend will be development/propagation from south to north, with movement of individual cells from west to east. Thus, MGM and TOI should get the action early, then TCL, EET, and BHM, and then finally ASN and ANB. There was quite a bit of fog and stratus last night. And with more rain expected today/this evening, it stands to reason that more fog and stratus development can be expected after 05z-07z time frame tonight. The 1SM BR I've put into the TAFs represents what I think the average visibility will be over the course of the night, but there's bound to be fluctuations between more than 5SM and less than 1SM. /61/ && .FIRE WEATHER... Scattered to numerous showers and thunderstorms can be expected during the afternoon and evening hours the next several days. && .PRELIMINARY POINT TEMPS/POPS... Gadsden 68 89 68 91 69 / 40 50 30 20 20 Anniston 70 89 69 91 70 / 40 50 30 30 20 Birmingham 73 91 72 93 72 / 40 50 30 30 20 Tuscaloosa 72 92 72 93 72 / 40 40 30 30 20 Calera 70 89 69 92 70 / 40 50 30 30 20 Auburn 70 87 70 90 71 / 50 60 40 40 20 Montgomery 73 90 71 93 72 / 40 60 40 40 20 Troy 71 88 69 91 70 / 50 70 30 50 20 && .BMX WATCHES/WARNINGS/ADVISORIES/... None. &&
Hazardous weather outlook, Aug 4, 8:06 AM CDT, 6 hours 56 minutes before
Hazardous Weather Outlook National Weather Service Birmingham AL 806 AM CDT Sun Aug 4 2019 ALZ011>015-017>050-051615- Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee- Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega- Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa- Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon- Bullock-Lee-Russell-Pike-Barbour- 806 AM CDT Sun Aug 4 2019 This Hazardous Weather Outlook is for the counties served by the National Weather Service office in Birmingham. .DAY ONE...Outlook through Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Activation of storm spotters and emergency management is not expected at this time.
In the hours before
Special weather statement, Aug 4, 2:32 PM CDT, 30 minutes before
Special Weather Statement National Weather Service Birmingham AL 232 PM CDT Sun Aug 4 2019 ALZ034-035-042000- Chilton AL-Bibb AL- 232 PM CDT Sun Aug 4 2019 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CHILTON AND SOUTHEASTERN BIBB COUNTIES UNTIL 300 PM CDT... At 231 PM CDT, Doppler radar was tracking a strong thunderstorm in western Chilton County and southeastern Bibb County, moving southeast at 15 mph. Half inch hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Clanton, Jemison, Thorsby, Maplesville, Lawley, Chilton County Motor Sports Park, Gap Of The Mountain, Randolph, Lomax, Isabella and I 65 Rest Area. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3286 8699 3299 8673 3289 8652 3270 8681 TIME...MOT...LOC 1931Z 323DEG 11KT 3290 8678 86/Martin
Special weather statement, Aug 4, 2:35 PM CDT, 27 minutes before
Special Weather Statement
National Weather Service Birmingham AL
235 PM CDT Sun Aug 4 2019
ALZ045-046-042000-
Macon AL-Bullock AL-
235 PM CDT Sun Aug 4 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BULLOCK AND
SOUTHWESTERN MACON COUNTIES UNTIL 300 PM CDT...
At 235 PM CDT, Doppler radar was tracking a strong thunderstorm near
Hardaway, or 8 miles northwest of Union Springs, moving east at 15
mph.
Pea size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Union Springs, Hardaway, Liverpool, Franklin Field, Cross Keys,
Sedgefield, Simsville, High Ridge and Fort Davis.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Birmingham.
&&
LAT...LON 3206 8592 3228 8592 3231 8596 3232 8596
3233 8597 3233 8598 3234 8599 3238 8574
3226 8563 3207 8570
TIME...MOT...LOC 1935Z 266DEG 12KT 3223 8582
40/SizemoreSpecial weather statement, Aug 4, 2:47 PM CDT, 15 minutes before
Special Weather Statement
National Weather Service Birmingham AL
247 PM CDT Sun Aug 4 2019
ALZ040>042-042030-
Autauga AL-Lowndes AL-Dallas AL-
247 PM CDT Sun Aug 4 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN AUTAUGA...NORTHERN
LOWNDES AND EAST CENTRAL DALLAS COUNTIES UNTIL 330 PM CDT...
At 246 PM CDT, Doppler radar was tracking a strong thunderstorm over
Autaugaville, or 14 miles west of Prattville, moving southeast at 10
mph.
Pea size hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Autaugaville, White Hall, Benton, Booth, Mulberry, Gardner Island,
Tyler, Manack and Robert F. Henry Lock And Dam.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Birmingham.
&&
LAT...LON 3231 8691 3249 8685 3251 8657 3237 8647
3236 8648 3237 8649 3235 8649 3234 8650
3234 8648 3233 8648 3227 8667
TIME...MOT...LOC 1946Z 334DEG 7KT 3244 8670
40/SizemoreSpecial weather statement, Aug 4, 2:56 PM CDT, 6 minutes before
Special Weather Statement
National Weather Service Birmingham AL
256 PM CDT Sun Aug 4 2019
ALZ040-042-042030-
Lowndes AL-Dallas AL-
256 PM CDT Sun Aug 4 2019
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL LOWNDES AND SOUTHEASTERN
DALLAS COUNTIES UNTIL 330 PM CDT...
At 256 PM CDT, Doppler radar was tracking a strong thunderstorm near
Gordonville, or near Mosses, moving southeast at 10 mph.
Pea size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Mosses, Hayneville, White Hall, Gordonville, Lowndesboro, Beechwood,
Mount Willing, Collirene, Carlowville, Minter, Farmersville and
Fostoria.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Birmingham.
&&
LAT...LON 3205 8686 3205 8710 3231 8691 3227 8666
3233 8648 3228 8648 3227 8645 3224 8641
3203 8664 3203 8686
TIME...MOT...LOC 1956Z 334DEG 7KT 3220 8675
40/SizemoreSpecial weather statement, Aug 4, 3:01 PM CDT, 1 minute before
Special Weather Statement
National Weather Service Birmingham AL
301 PM CDT Sun Aug 4 2019
ALZ012-042030-
Lamar AL-
301 PM CDT Sun Aug 4 2019
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL LAMAR COUNTY UNTIL 330 PM
CDT...
At 301 PM CDT, Doppler radar was tracking a strong thunderstorm over
Lamar County Airport, or near Sulligent. This storm was nearly
stationary.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Vernon, Sulligent, Blooming Grove, Lamar County Airport, Bedford,
Hightogy and Lamar County Public Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3382 8824 3391 8813 3382 8797 3362 8798
3376 8825
TIME...MOT...LOC 2001Z 037DEG 3KT 3383 8812
86/MartinSpecial weather statement, Aug 4, 3:02 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Birmingham AL
302 PM CDT Sun Aug 4 2019
ALZ023-032-042045-
Hale AL-Tuscaloosa AL-
302 PM CDT Sun Aug 4 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN TUSCALOOSA AND HALE
COUNTIES UNTIL 345 PM CDT...
At 302 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Tuscaloosa Amphitheater to near Moundville to
near Akron. Movement was southeast at 15 mph.
Pea size hail and wind gusts up to 50 mph will be possible with these
storms.
Locations impacted include...
Tuscaloosa, Northport, Greensboro, Moundville, Coker, Akron,
McFarland Mall, Shelton State Community College, Tuscaloosa
Amphitheater, Bryant Denny Stadium, Wedgeworth, Tuscaloosa Regional
Airport, University Mall, Greensboro Municipal Airport, Sawyerville,
Evansville, Englewood, Little Sandy, Flatwoods and Maxwell.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Birmingham.
&&
LAT...LON 3288 8781 3290 8781 3290 8777 3292 8777
3295 8773 3295 8775 3298 8774 3299 8771
3302 8772 3310 8768 3335 8767 3315 8743
3284 8742 3283 8742 3283 8747 3273 8747
3261 8771 3280 8782 3282 8781 3286 8783
TIME...MOT...LOC 2002Z 328DEG 11KT 3322 8758 3297 8757 3285 8771
40/SizemoreThe office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 4, 12:35 PM CDT | Special Weather Statement | BMX | Tuscaloosa | 25 min |
| Aug 4, 12:44 PM CDT | Special Weather Statement | BMX | Pike | 31 min |
| Aug 4, 1:05 PM CDT | Special Weather Statement | BMX | Pike | 25 min |
| Aug 4, 1:15 PM CDT | Special Weather Statement | BMX | Autauga | 30 min |
| Aug 4, 1:30 PM CDT | Special Weather Statement | BMX | Montgomery, Pike | 30 min |
| Aug 4, 1:46 PM CDT | Special Weather Statement | BMX | Perry | 29 min |
| Aug 4, 1:56 PM CDT | Special Weather Statement | BMX | Bibb | 34 min |
| Aug 4, 2:00 PM CDT | Special Weather Statement | BMX | Montgomery, Pike | 45 min |
| Aug 4, 2:02 PM CDT | Severe Thunderstorm Warning | BMX | Bullock, Montgomery, Pike | 28 min |
| Aug 4, 2:22 PM CDT | Special Weather Statement | BMX | Autauga | 23 min |
| Aug 4, 2:29 PM CDT | Special Weather Statement | BMX | Bibb | 31 min |
| Aug 4, 2:32 PM CDT | Special Weather Statement | BMX | Chilton | 28 min |
| Aug 4, 2:35 PM CDT | Special Weather Statement | BMX | Bullock | 25 min |
| Aug 4, 2:47 PM CDT | Special Weather Statement | BMX | Autauga | 43 min |
| Aug 4, 2:56 PM CDT | Special Weather Statement | BMX | Lowndes | 34 min |
| Aug 4, 3:01 PM CDT | Special Weather Statement | BMX | Lamar | 29 min |
| Aug 4, 3:06 PM CDT | Severe Thunderstorm Warning | BMX | Lowndes | 24 min |
| Aug 4, 3:30 PM CDT | Special Weather Statement | BMX | Lowndes | 30 min |
| Aug 4, 3:36 PM CDT | Special Weather Statement | BMX | Dallas | 24 min |
| Aug 4, 3:43 PM CDT | Special Weather Statement | BMX | Lamar | 32 min |
| Aug 4, 3:45 PM CDT | Special Weather Statement | BMX | Hale | 30 min |
| Aug 4, 4:01 PM CDT | Special Weather Statement | BMX | Lowndes | 44 min |
| Aug 4, 4:06 PM CDT | Special Weather Statement | BMX | Coosa | 24 min |
| Aug 4, 4:23 PM CDT | Special Weather Statement | BMX | Hale | 22 min |
| Aug 4, 4:41 PM CDT | Special Weather Statement | BMX | Lee | 34 min |
| Aug 4, 4:45 PM CDT | Special Weather Statement | BMX | Marengo | 45 min |
| Aug 4, 4:58 PM CDT | Special Weather Statement | BMX | Pickens | 47 min |
| Aug 4, 6:45 PM CDT | Special Weather Statement | BMX | Winston | 30 min |
Nearby
Special Weather Statements in Alabama, 2019Every special weather statement in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.